Aa
A
A
A
Close
Pregnancy Community
72.3k Members
Avatar universal

Depo porvera - miscarriage?

I was on Depo provera for 2 years after I came off it for one month I fell pregnant...very lucky. My daughter is now 4 and I have been on depo again for those four years. I plan to start trying for baby number two after our wedding in september this year. I recently was due for my injection but decided to give my body a break so I didn't have the injection. We were careful during this time but felt that we were not careful enough as I started to get sensitive breasts and so had a preg test at home...it was negative. I had a period (I think) and so was certain I was not pregnant. I went to the docors after that to have a depo injection. I didn't mention that I had been sexually active and had a neg preg test but thought that I was ok. I had the injection 2 weeks ago and usually I don't bleed or have periods at all. I have been bleeding quite heavy for around one week but tonight after having a day of minimal bleeding I had a large uncontrolable rush of bright blood and I am wondering if this could have been a miscarriage? Could this be the case if not why am I bleeding so much?
3 Responses
676912 tn?1332816151
You may want to ask your doctor, especially since you said you had a rush of bright blood. I've only had that happen once to me, and it was five days after my c-section with my son, they said mine was caused by a small clot, but it was all dark "old" looking blood, not bright red...
646779 tn?1281999641
I think your system must be a little confused - being up and down, after being used to the Depo then getting used to you not being on it, and back and forth. So it could be a reaction to all that.... or, it could be signs of a m/c. Either way, having been on the Depo for b/control myself in the past, and subsequently having problems TTC after it, if you are planning Baby no2 in a few months, I would steer clear of the Depo completely, and use a less harsh means of b/control. I have heard of women who cannot concieve after a year coming off Depo who have children already etc, pointing to the Depo as the reason TTC has failed. I really think it can mess up your system as it is a harsh means of contraception and can hang-around in the body for a long time after.
505857 tn?1329685117
I agree with Kate535.  i was on depo for 2 and a half years came off in August 2007 and was ttc until August 2008 with no joy my periods were VERY abnormal one month they would be heavy then light then not at all, it was very emotional and depressing as i couldn't understand why my body was in such a state.  I then decided to try bc pills for 4 months and my period has now been regular since January of this year, in total i have been ttc with my first child for 18 months and still nothing

If you are ttc in the next few months get off of Depo NOW and give your body time to clear from this poison.  Best wishes to u!!!
Have an Answer?
Top Pregnancy Answerers
13167 tn?1327197724
Austin, TX
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Get information and tips on how to help you choose the right place to deliver your baby.
Get the facts on how twins and multiples are formed and your chance of carrying more than one baby at a time.
Learn about the risks and benefits of circumcision.
What to expect during the first hours after delivery.
Learn about early screening and test options for your pregnancy.
Learn about testing and treatment for GBS bacterium.